Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Help My Brother
Feb 17, 2004

My brother is positive. He is taking Combivir and Stocrin combination. He started taking them in Jan 04. His CD4 count was 1. He did another test early Feb and CD4 count = 4. He is very weak and having diarrhea. Please what would you suggest would help with the CD4 count and stopping the diarrhea. He is still taking the combination. I do not have any money to donate at the moment but I hope that you will still answer my question.

Response from Dr. Boyle

The combination your brother is on is very effective and you should do everything you can to keep him on it and to see that he takes it exactly as directed. Eventually, it will help him. The difficulty is with his current problems, which are likely related to an opportunistic (e.g., DMAC or cryptosporidiosis) or other (e.g., bacterial gastroenteritis) infection . He should be evaluated for the cause of his diarrhea, and if one can be identified, he should be treated for that. In the meantime, his doctor could consider empiric treatment for likely causes and, if he does not appear to have a bacterial gastroenteritis, he should consider giving your brother antidiarrheals as needed to control his symptoms.



Previous
stomach pains for months & drugs every other day
Next
When Can I take a Break?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement